Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Tallahassee, FL

August 3, 2019Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 3, 2019, 3:14 PM CDT for Houston County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 3:14 PM CDT (20:14 UTC)
Expired
Aug 3, 2019, 3:45 PM CDT
In force
31 min
Issued by
NWS Tallahassee, FL

County Houston County, AL

The radar

The Ft Rucker radar (KEOX), 24 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

673 
WWUS82 KTAE 032014
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
314 PM CDT Sat Aug 3 2019
 
ALZ066-068-069-032045-
Dale AL-Houston AL-Geneva AL-
314 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 345 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckard, or 7 miles northwest of Dothan, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dothan, Hartford, Taylor, Midland City, Slocomb, Cowarts, Pinckard,
Kinsey, Malvern, Rehobeth, Grimes, Avon, Napier Field, Memphis,
Hollis Dairy Road, Wilson Mill, Light, Smyrna, Wicksburg and Sylvan
Grove.

LAT...LON 3128 8567 3137 8542 3132 8542 3131 8537
      3113 8526 3106 8572
TIME...MOT...LOC 2014Z 328DEG 16KT 3127 8554 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:13 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 3, 2:13 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
313 PM EDT Sat Aug 3 2019

.NEAR TERM [Through Tonight]...

Scattered convection will continue into the evening hours before
diminishing overnight. With precipitable water values near 2 inches
as observed on the 12z KTAE sounding in addition to weak steering
flow, isolated pockets of heavy rain are possible. Overnight lows
will generally be in the 70s.

.SHORT TERM [Sunday Through Monday Night]...

An upper level long wave trough is in place aloft of the eastern
CONUS with a ribbon of PV that stretches across the north-central
Gulf waters and into the tri-state area on Sunday. Though the trough
will remain in place, the PV anomaly will lift northeastward Monday.
This upper level feature will continue to enhance seabreeze
convection for the next couple of days. PW values in the 1.5-2" will
be common across the forecast area, with a few spots over 2".
Rainfall totals will generally be around 1 inch, but locally higher
amounts of 2 to 4 inches remain possible. This could lead to
localized flooding during slow moving thunderstorms for the next few
days. Highs will be in the low 90s and lows will be in the low 70s.

.LONG TERM [Tuesday Through Saturday]...

The upper level long wave trough over the eastern CONUS should
finally shift eastward late in the week, with a weak pressure
pattern remaining in place at the low levels. PoPs will generally
hang around the 40-50% range through Thursday, finally lowering to
30-40% for Friday and Saturday. Highs will be in the low-mid 90s and
lows will be in the low-mid 70s.

&&

.AVIATION...
[Through 18Z Sunday]

Scattered showers and thunderstorms across the area are expected
to continue into this evening and diminish overnight. Mainly VFR
conditions are expected away from convection.

&&

.MARINE...

Light winds from the west will prevail through most of the period
with seas of 1 to 2 feet. The only weather concern for mariners
for the next several days will be daily chances for showers and
thunderstorms.

&&

.FIRE WEATHER...

No critical fire weather conditions are expected over the next
several days.

&&

.HYDROLOGY...

Local rivers are below action stage. A wet pattern will be in place
through Monday. Slow moving storms may produce some localized
flooding today. Ponding of water on roadways and flooding of low
lying areas is likely with the stronger storms.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  92  72  90  72 /  30  40  20  50  20
Panama City   75  88  76  87  75 /  20  30  30  50  50
Dothan        71  91  71  89  70 /  30  50  30  50  30
Albany        73  91  72  90  71 /  40  50  40  50  40
Valdosta      72  91  71  90  71 /  30  50  30  50  30
Cross City    73  91  74  90  73 /  20  20  10  30  20
Apalachicola  75  88  76  87  75 /  20  20  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...Scholl
HYDROLOGY...McD

In the hours before

Special weather statement, Aug 3, 1:33 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
133 PM CDT Sat Aug 3 2019

FLZ007-008-108-031915-
Central Walton FL-South Walton FL-North Walton FL-
133 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON COUNTY UNTIL 215
PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eglin Air Force Base, or 11 miles northeast of Niceville, moving east
at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Freeport, Eucheeanna,
Portland, Pleasant Ridge, New Home, De Funiak Spring Airport, Argyle
and Rock Hill.

LAT...LON 3066 8639 3077 8605 3051 8599 3050 8639
TIME...MOT...LOC 1832Z 257DEG 12KT 3059 8630

42-DVD
Special weather statement, Aug 3, 1:47 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT Sat Aug 3 2019

FLZ007-009-031915-
Holmes FL-North Walton FL-
147 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND WESTERN
HOLMES COUNTIES UNTIL 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of De Funiak Springs, moving southwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
De Funiak Springs, Union, Cluster Springs, Leonia, Sand Hill, Barker
Store, Prosperity, Darlington, Arrant Settlement, Royals Crossroads,
Glendale, Pleasant Hill, Center Ridge, Piney Grove and Caney Creek.

LAT...LON 3087 8628 3099 8609 3099 8606 3095 8588
      3070 8600 3070 8601
TIME...MOT...LOC 1847Z 042DEG 5KT 3089 8606

42-DVD
Special weather statement, Aug 3, 1:57 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
157 PM CDT Sat Aug 3 2019

ALZ065-066-031930-
Dale AL-Coffee AL-
157 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR DALE AND COFFEE COUNTIES UNTIL
230 PM CDT...

At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blue Springs State Park to 8 miles west of
Elba. Movement was southeast at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Elba, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Ariton, Lee, Mixons Crossroads, Hunt Field, Curtis, Carl
Folsom A/p, Hooper Stage Field, Camp Humming Hills, Clintonville,
Ewell, Roeton, Dale County Lake and Camp Alaflo Bsa.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
      3145 8542 3136 8558 3126 8619
TIME...MOT...LOC 1856Z 334DEG 11KT 3165 8552 3142 8621

42-DVD
Local storm report, Aug 3, 2:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT SAT AUG 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             1 NNE KLONDYKE HILL     31.40N 85.60W
08/03/2019  E0.75 INCH       DALE               AL   TRAINED SPOTTER

&&
Local storm report, Aug 3, 2:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT SAT AUG 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     2 E OZARK               31.46N 85.62W
08/03/2019                   DALE               AL   COUNTY OFFICIAL

            TREE DOWN ON VEHICLE REPORTED AT 254 BERMUDA
            AVE, DALE COUNTY ALABAMA.

&&

FD
Special weather statement, Aug 3, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
314 PM CDT Sat Aug 3 2019

ALZ066-068-069-032045-
Dale AL-Houston AL-Geneva AL-
314 PM CDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 345 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckard, or 7 miles northwest of Dothan, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dothan, Hartford, Taylor, Midland City, Slocomb, Cowarts, Pinckard,
Kinsey, Malvern, Rehobeth, Grimes, Avon, Napier Field, Memphis,
Hollis Dairy Road, Wilson Mill, Light, Smyrna, Wicksburg and Sylvan
Grove.

LAT...LON 3128 8567 3137 8542 3132 8542 3131 8537
      3113 8526 3106 8572
TIME...MOT...LOC 2014Z 328DEG 16KT 3127 8554

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:33 PM CDTSpecial Weather StatementTAEWalton42 min
Aug 3, 1:47 PM CDTSpecial Weather StatementTAEHolmes28 min
Aug 3, 4:07 PM CDTSpecial Weather StatementTAECalhoun, Jackson23 min
Aug 3, 4:26 PM CDTSpecial Weather StatementTAEJackson49 min
Aug 3, 4:46 PM CDTSpecial Weather StatementTAESeminole29 min
Aug 3, 1:57 PM CDTSpecial Weather StatementTAECoffee, Dale33 min
Aug 3, 2:28 PM CDTSevere Thunderstorm WarningTAEDale29 min
Aug 3, 3:30 PM CDTSevere Thunderstorm WarningTAEDale, Geneva, Houston19 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.